Saturday, June 30, 2007

CNN on stuttering & Pagaclone







(thx to Dave for the link)

22 comments:

willme said...

This CNN segment continues to point to what appears to be an inconsistency. Maguire argues that stuttering is caused by too much dopamine. Yet pagaclone is a partial agonist with respect to GABA, another neurotransmitter (i.e., it has a high affinity for the benzodiazepine binding site on the GABA-A receptor, much like ativan but without the sedative effect). We also know that dopamine cannot be synthesized without the presence of GABA (without GABA, the chemicals that react to ultimately form dopamine are oxidized instead; see http://www.restoreunity.org/oxidation_ldopa_parkinson.htm). So, might it be that pagoclone, like GABA, facilitates the production of more dopamine, thus negating the "too much dopamine" hypothesis?

Anonymous said...

Why is it subtitled in portuguese?

Tom Weidig said...

someone in Portugal or Brasil (more likely) put it on youtube.com.

Leo said...

Willme, with the pagoclone there will be a less quantity of faineant GABA available to take place in the reaction of synthesis of dopamine.

willme said...

Leo:
Not sure what the word "faineant" means. Is that the French word for "idle" or "free?"
As I understand it, GABA is necessary for the formation of dopamine. Is it an enzyme in the chemical process that creates dopamine?
Second, GABA also acts as an inhibitor in the transmission of dopamine across neurons (see recent issue of Time magazine whose cover article deals with addiction). So it appears that while GABA is necessary to form dopamine, it also acts to prevent dopamine's use by the neurosystem.

Ora McCreary said...

I noted that Maguire provided one additional bit of information that was not mentioned in the June 2007 press release. He said pagoclone helps more than half of the people who take it. (That press release indicated a 38% reduction in the number of syllables stuttered, presumably averaged across all people taking the drug, but did not indicate how those syllables were distributed across all the people taking the drug.)

Ora McCreary said...

Tom - I just came across this site: http://infosbegaiement.blogspot.com/ . What's the relation to your site? Who's responsible for it?

Hugo said...

New video link: http://video.google.com/videoplay?docid=7814001879103559464

Google video said...

The link placed by the Tom is not more functioning. For who still will want to watch to the reporting of the CNN, here is another one option: CNN video on stuttering and pagoclone

OnlinePharmacy said...

jSRii4 Your blog is great. Articles is interesting!

buy eon phentermine hydrocodone line buy phenter said...

Vk2R9j Nice Article.

name said...

Fr3Qg0 actually, that's brilliant. Thank you. I'm going to pass that on to a couple of people.

meridia and anxiety said...

Thanks to author.

said...

Hello all!

name said...

Please write anything else!

california adventure tour said...

actually, that's brilliant. Thank you. I'm going to pass that on to a couple of people.

air force postal tours said...

Thanks to author.

caa health insurance said...

Hello all!

ringtones said...

Hello all!

said...

Magnific!

generic levitra said...

cWFT1R Thanks to author.

blackberry free ringtones said...

Good job!